Alert archive / Louisiana / Gale Warnings in 2016
Gale Warning 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this gale warning at May 9, 2016, 11:33 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2016, 11:33 AM CDT (16:33 UTC)
- Expired
- May 9, 2016, 2:29 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
404 WHUS74 KLCH 091633 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1133 AM CDT MON MAY 9 2016 ...STRONG SOUTH WINDS OVER THE COASTAL WATERS TODAY... .LOW PRESSURE STRENGTHENING OVER THE PLAINS STATES WILL LEAD TO VERY BREEZY AND GUSTY SOUTHERLY WINDS OVER THE COASTAL WATERS BY LATE MORNING...ALONG WITH BUILDING SEAS. GMZ450-452-470-472-092300- /O.UPG.KLCH.SC.Y.0032.000000T0000Z-160509T2300Z/ /O.NEW.KLCH.GL.W.0007.160509T1633Z-160509T2300Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 1133 AM CDT MON MAY 9 2016 ...GALE WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTH 20 TO 30 KNOTS WITH FREQUENT GALE FORCE GUSTS. * WAVES/SEAS...3 TO 5 FEET NEAR SHORE AND 5 TO 8 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ430-432-435-092300- /O.EXA.KLCH.SC.Y.0032.000000T0000Z-160509T2300Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 1133 AM CDT MON MAY 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS...SOUTH 20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...EXTREMELY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ455-475-092300- /O.CON.KLCH.SC.Y.0032.000000T0000Z-160509T2300Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1133 AM CDT MON MAY 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS...SOUTH 20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...2 TO 4 FEET NEAR SHORE AND 3 TO 6 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
033 WHUS74 KLCH 091929 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 229 PM CDT MON MAY 9 2016 ...STRONG SOUTH WINDS OVER THE COASTAL WATERS TODAY... .LOW PRESSURE STRENGTHENING OVER THE PLAINS STATES WILL MAINTAIN VERY BREEZY AND GUSTY SOUTHERLY WINDS OVER THE COASTAL WATERS THIS AFTERNOON...ALONG WITH BUILDING SEAS. GMZ450-452-470-472-092300- /O.CAN.KLCH.GL.W.0007.000000T0000Z-160509T2300Z/ /O.EXA.KLCH.SC.Y.0032.000000T0000Z-160509T2300Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 229 PM CDT MON MAY 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTH 20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...2 TO 4 FEET NEAR SHORE AND 3 TO 6 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-455-475-092300- /O.CON.KLCH.SC.Y.0032.000000T0000Z-160509T2300Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 229 PM CDT MON MAY 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS...SOUTH 20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at May 9, 11:02 AM CDT, 31 minutes earlier.
Area forecast discussion, May 9, 11:02 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1102 AM CDT MON MAY 9 2016
.DISCUSSION...WINDY AFTERNOON AHEAD AS AREA REMAINS BETWEEN
DEEPENING LOW PRESSURE OVER THE SOUTHERN PLAINS AND HIGH PRESSURE
RIDGING ACROSS THE SOUTHEAST CONUS. WINDS WILL BE ENHANCED
SOMEWHAT AS WAKE LOW ADVANCES EAST FROM COASTAL TEXAS.
OTHERWISE...RADAR SHOWING NO MORE THAN A FEW SPRINKLES
INLAND...POSSIBLY ISOLATED SHOWERS OVER THE NEAR COASTAL WATERS.
THIS ACTIVITY ALIGNED ALONG A VORT LOBE AND EMBEDDED VORT MAXIMA.
ACTIVITY PROGGED TO ADVANCE EAST BY THE HRRR WITH LITTLE IF ANY
FURTHER DEVELOPMENT. MORE SIGNIFICANT DEVELOPMENT POSSIBLE THIS
AFTERNOON ALONG/AHEAD OF EASTWARD ADVANCING MID-TEXAS DRYLINE.
&&
.PREV DISCUSSION... /ISSUED 655 AM CDT MON MAY 9 2016/
DISCUSSION...
FOR 12Z TAF ISSUANCE.
AVIATION...
SATELLITE SHOWING PLENTY OF MID AND HIGH LEVEL CLOUDS ACROSS THE
REGION. HOWEVER...WEATHER DEPICTION ANALYSIS SHOWS LOWER CLOUDS
RATHER SPARSE AT THE MOMENT. AS SOUTHERLY FLOW STRENGTHENS OVER THE
SOUTHERN HALF OF THE AREA...MVFR CLOUDS WILL BEGIN TO DEVELOP ACROSS
SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. EVENTUALLY BY 01Z...ALL TAF
SITES WILL BE MVFR. A FEW SPRINKLES POSSIBLE OVER AREA THIS MORNING
BUT RAIN CHANCES LOOKING SPARSE AS MOISTURE SOUNDING REMAINS ON THE
LOWER SIDE THIS MORNING AND IN LINE WITH LAST EVENING SOUNDING RUN.
DISCUSSION...
EARLY MORNING SFC ANALYSIS SHOWS HIGH PRESSURE CENTERED OFF THE
EAST COAST OF FL MAINTAINING A SRLY LOW-LEVEL FLOW OVER THE
FORECAST AREA...WHILE LOW PRESSURE DEEPENS OVER THE SRN PLAINS AND
MAINTAINS A GOOD GRADIENT OVER THE REGION. WATER VAPOR IMAGERY
SHOWS A MID/UPPER-LEVEL LOW ENTERING THE NRN PLAINS WITH A SERIES
OF SHORTWAVES ROUNDING IT...THE MOST A SIGNIFICANT OF WHICH IS
CROSSING THE 4-CORNERS REGION ATTM. REGIONAL 88DS SHOW WIDESPREAD
LIGHT RETURNS FROM THE MIDDLE TX COAST NEWD INTO THE WRN
ZONES...ALTHOUGH GIVEN THE AMOUNT OF DRY AIR ON 00Z KLCH SOUNDING
EXPECT LITTLE OF THE LIGHTER RETURNS TO ACTUALLY BE REACHING THE
GROUND. A FEW BURSTS OF HIGHER REFLECTIVITIES ARE NOTED UPSTREAM
AND WITHIN HERE IS WHERE SOME RAIN IS FALLING PER SFC OBS.
RAIN CHANCES INCREASE TODAY ESPECIALLY ACROSS THE WRN 1/2 OF THE
FORECAST AREA THANKS TO THE COMBO OF INCREASING SHORTWAVE ENERGY
ALOFT ALONG WITH ABUNDANT MOISTURE AND DAYTIME HEATING. WILL HAVE
TO MONITOR FOR THE POSSIBILITY OF A SEVERE STORM OR TWO THIS
AFTERNOON MAINLY ACROSS THE NWRN ZONES WHERE THE MID-LEVEL SPEED
MAX AND AN INCREASING LOW-LEVEL JET ARE PROGGED TO MOST IMPACT...
WHILE FORECAST SOUNDINGS INDICATE GOOD SHEAR AND DECENT CAPES.
POPS WILL GRADUALLY LOWER THROUGH TONIGHT AS THE SHORTWAVE OPENS
UP AND LIFTS NEWD AWAY FROM THE REGION.
ALSO OF INTEREST TODAY IS THE INHERITED WIND ADVISORY FOR THE SRN
1/2 OF THE FORECAST AREA. LATEST WIND PROGS CONTINUE TO INDICATE
SPEEDS REMAINING AROUND 20 MPH FOR MUCH OF THE MORNING AND
AFTERNOON...WITH FREQUENT GUSTS OF 25-30. THEREFORE THE ADVISORY
HAS BEEN LEFT UNCHANGED ATTM. THE DAYSHIFT WILL NEED TO MONITOR
WINDS NORTH OF THE ADVISORY IN CASE IT NEEDS TO BE EXPANDED
SPATIALLY LATER TODAY TO ACCOUNT.
AFTER ANOTHER SLIM SHOT AT PRECIP ON TUESDAY WITH THE PASSAGE OF
ANOTHER WEAK DISTURBANCE...NEXT REASONABLE CHANCE FOR RAIN COMES
THURSDAY INTO FRIDAY AS DEEP TROFFING DEVELOPS OVER THE CNTL
CONUS AND IN TURN PULLS A COOL FRONT SWD INTO THE AREA. THEREAFTER
A BRIEF SHOT OF RIDGING ALOFT AND THE INTRUSION OF SOME DRIER AIR
LOOKS TO KEEP POPS OUT OF THE FORECAST THROUGH THE WEEKEND.
MARINE...
MAINTAINED THE SMALL CRAFT ADVISORY ON THE COASTAL WATERS THROUGH
MUCH OF TODAY GIVEN SRLY FLOW STILL EXPECTED TO EXCEED 20 KNOTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 83 72 86 70 / 20 20 20 10
LCH 81 72 82 71 / 30 20 10 10
LFT 81 73 83 72 / 20 20 10 10
BPT 82 72 84 71 / 40 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR LAZ041>045-
052>055-073-074.
TX...WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR TXZ215-216.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR GMZ450-452-
455-470-472-475.
SMALL CRAFT EXERCISE CAUTION FROM 6 PM TO 9 PM CDT THIS EVENING
FOR GMZ455-475.
SMALL CRAFT EXERCISE CAUTION FROM 6 PM CDT THIS EVENING THROUGH
THIS EVENING FOR GMZ450-452-470-472.
SMALL CRAFT EXERCISE CAUTION UNTIL 6 PM CDT THIS EVENING FOR
GMZ430-432-435.
&&
PUBLIC...23Hazardous weather outlook, May 9, 5:55 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 555 AM CDT MON MAY 9 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 101100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 555 AM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND AFTERNOON...MAINLY ACROSS SOUTHEAST TEXAS AND THE BORDERING PARISHES OF SOUTHWEST LOUISIANA. A STORM OR TWO COULD BE STRONG TO SEVERE...PRIMARILY OVER INTERIOR SOUTHEAST TEXAS THIS AFTERNOON... WITH DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS WITH THIS ACTIVITY. IN ADDITION...A WIND ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON FOR THE PARISHES AND COUNTIES ALONG AND SOUTH OF INTERSTATE 10. SOUTHERLY WINDS ARE EXPECTED TO RUN AROUND 20 MPH WITH HIGHER GUSTS BY MID-MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE DURING MUCH OF THE REST OF THE WEEK. THE BEST CHANCE WILL BE ON THURSDAY WHEN ANOTHER DISTURBANCE ALOFT COMBINES WITH AN APPROACHING COOL FRONT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-101100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 555 AM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON FOR THE GULF COASTAL WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION ON INLAND LAKES AND BAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:42 PM CDT | Coastal Flood Advisory | LCH | Cameron, Saint Martin | 4 hr |
| May 9, 4:11 PM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| May 9, 4:11 PM CDT | River Flood Warning | LCH | Calcasieu | 67 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.